• CAK CAK
    June 25, 2009
    Weaning off Lexapro
    CAK CAK
    June 25, 2009

    I have been taking Lexapro for several years for anxiety and would like to wean off. Is it as difficult as I have heard?

    READ MORE

FROM OUR EXPERTS

  • Merely Me
    Health Guide
    June 28, 2009
    Merely Me
    Health Guide
    June 28, 2009

    Hi there CAK

     

    From reading various forums on stopping Lexapro it does seem to be difficult for many people to not suffer from some withdrawal symptoms.  I have heard some people take as long as four months to wean from this medication.  Do not go cold turkey whatever you do and seek the guidance of your doctor for this.  Perhaps you will need another medication just to get through the weaning period.  That is up to you and your doctor to decide.

     

    Here is a forum where people who are in the process of weaning off of Lexapro speak candidly about the process.

     

    I wish you the best of luck with this and please do come back to tell us how you are doing.


FROM OUR COMMUNITY

  • Bonnie December 07, 2012
    Bonnie
    December 07, 2012

    Yes, it is difficult. Of course, you should do it gradually. Look to medical advice for guidelines as to how much and when, etc. Even with the gradual weaning, I had a hard time with the dizziness until I discovered I could take the medication at night and not be affected nearly as much. It made a huge difference for me! I am down to 5 mg (from 30 orginally), and plan to take the 5 mg for about another week. I am excite to be free from it finally.

    Oh--and as for doing it natually, breathing techniques are absolutely helpful!

    READ MORE
You should know Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.